MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC MILLING GUIDE 6MM

WRIGHTS LANE SYNTHES USA PRODUCTS LLC MILLING GUIDE 6MM
Model Number 03.820.115
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/14/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient id also reported as (b)(6).The device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that during cervical total disc replacement procedure on (b)(6) 2019, the milling drill guide broke off.When the surgeon attempted to cut the superior keel, the drill guide broke at the proximal part of the tube, where the milling bit is inserted.Although it was not immediately clear how the malfunction occurred, the bearings were obviously damaged.The surgeon removed the entire drill guide with the milling bit still in the tube to prevent any metal bits from getting into the patient.Once on the back table, the damaged instrument and fragments were put into a plastic bag.The surgeon checked visually on x-ray to confirm that no debris was left behind in the patient's body.There was no surgical delay, and the surgeon completed the keel cut using 6mm chisels.There was no harm to the patient.Concomitant devices: milling bit (part: 03.820.153s, lot: h497433, quantity: 1).This report is for a milling guide 6mm.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Additional narrative: the customer reported the device was broken.The repair technician reported the pivot assembly was disassembled.Damaged component is the reason for repair.The item is not repairable per the inspection sheet.The cause of the issue is unknown.The item will be forwarded to customer quality.The evaluation was confirmed.The milling guide 6 mm with the bore retaining ring, a ball bearing, a washer, a pivot pin separated from the pivot.The device did not break however these subcomponents fell out of the pivot and were returned.This is not consistent with the reported complaint condition.Therefore, the complaint is not confirmed.There is no indication that a design or manufacturing issue contributed to the complaint.While no definitive root cause could be determined it is possible that the device encountered unintended forces.No new malfunctions were observed during the course of this investigation.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.A review of the device history records was performed for the finished device lot number, and no non-conformances were identified.Review of raw material certificate could not be established during this review due to the age of the device (over 11 years old).Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Part 03.820.115, lot a7qa43: manufacturing site: tuttlingen.Release to warehouse date: october 25, 2007.A review of the device history records was performed for the finished device lot number, and no non-conformances were identified.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
MILLING GUIDE 6MM
Common Device Name
GUIDE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key8573585
Report Number2939274-2019-57771
Device Sequence Number13908816
Product Code FZX
UDI-Device Identifier10705034731568
UDI-Public(01)10705034731568
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,health profession
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/03/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number03.820.115
Device Catalogue Number03.820.115
Device Lot NumberA7QA43
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/11/2019
Initial Date Received by Manufacturer 04/03/2019
Supplement Date Received by Manufacturer05/17/2019
05/30/2019
Initial Report FDA Received Date05/02/2019
Supplement Report FDA Received Date05/30/2019
05/31/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MILLING BIT HXC-STERILE.; MILLING BIT HXC-STERILE
Patient Age37 YR